Alert archive / Missouri / Special Weather Statements in 2021
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Sep 17, 2021, 5:01 PM CDT for Adair County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Sep 17, 2021, 5:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Hail
- 0.75 in
- Wind
- 40
County Adair County, MO
The radar
The Des Moines radar (KDMX), 189 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.0 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
790
WWUS83 KEAX 172201
SPSEAX
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
501 PM CDT Fri Sep 17 2021
MOZ016-017-172230-
Adair MO-Sullivan MO-
501 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of western Adair and
east central Sullivan Counties through 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Novinger, or 10 miles west of Kirksville, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Novinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4021 9292 4030 9275 4017 9262 4010 9272
4009 9287
TIME...MOT...LOC 2201Z 334DEG 5KT 4019 9277
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
$$
KlausWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Sep 17, 2:21 PM CDT, 2 hours 40 minutes earlier.
Area forecast discussion, Sep 17, 2:21 PM CDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 221 PM CDT Fri Sep 17 2021 .Discussion... Issued at 213 PM CDT FRI SEP 17 2021 Today: A cold front has been slowly drifting into our area today and brought shower activity to far northwest Missouri this morning. This activity has diminished, however, as the front continues to drift south, a few additional showers or thunderstorms may pop up with day time heating. This activity will be very isolated and most will stay day. Additionally activity should stay confined to north of I-70 with best chances in northwest MO. Severe weather is not expected. This activity will diminish after sunset tonight with dry conditions returning thereafter. The Weekend: Unfortunately Friday's cold front won't have much of an impact on temperatures heading into the weekend. On Saturday, a ridge over the four corners region will start to push into our area. This will bring continued dry conditions and temperatures heating up to the mid 80s. The ridge will continue to drift east on Sunday along with strengthening southerly flow. Temperatures on Sunday should heat up to the upper 80s to near 90 in some locations. The Workweek: The ridge will make its final push out of the area on Monday. As it makes its way out, we will see breezy southerly surface winds and temperatures will still heat to near 90s before the ridge shifts east. Big change is coming on Tuesday as a broad scale upper level trough starts barreling toward the Midwest. With it comes an aggressive cold front which will knock temperatures way back to the 70s for much of the week. Additionally, this front will bring our next chance of shower and thunderstorm chances. This activity is expected to be exiting the area by Tuesday afternoon. Tuesday afternoon may only see highs around 75 degrees for areas south of I-70. Northern Missouri may struggle to make to 70. Cool and dry weather is expected to continue through the end of the week with the gradual recovery to near normal temperatures by Friday and Saturday. && .Aviation...(For the 18Z TAFS through 18Z Saturday Afternoon) Issued at 1221 PM CDT FRI SEP 17 2021 Chance for a few isolated shower this afternoon,but generally thinking it will stay dry at most of the TAF sites. Outside of that, the TAF period should be pretty quiet with winds turning around to the north as the front passes through this afternoon and evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...HB Aviation...HB
Hazardous weather outlook, Sep 17, 4:51 AM CDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 451 AM CDT Fri Sep 17 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181000- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 451 AM CDT Fri Sep 17 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Isolated thunderstorms will be possible north of Interstate 70 this afternoon and evening. Severe weather is not expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Thunderstorms will be possible on Monday as a cold front moves through the area. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Sep 17, 3:45 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
345 PM CDT Fri Sep 17 2021
KSZ025-102-MOZ020-028-172115-
Doniphan KS-Atchison KS-Platte MO-Buchanan MO-
345 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of southwestern
Doniphan, central Atchison, southwestern Buchanan and northwestern
Platte Counties through 415 PM CDT...
At 344 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lancaster, or 9 miles west of Atchison, moving southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Atchison, Lancaster, Lewis And Clark Village, Farmington, Huron,
Cummings, Potter and Lewis And Clark Vi.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3965 9541 3965 9534 3967 9534 3969 9528
3954 9503 3946 9502 3941 9517 3942 9528
3964 9546
TIME...MOT...LOC 2044Z 320DEG 15KT 3957 9532
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausSpecial weather statement, Sep 17, 3:57 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
357 PM CDT Fri Sep 17 2021
MOZ007-008-017-172130-
Schuyler MO-Putnam MO-Adair MO-
357 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Adair,
southeastern Putnam and southern Schuyler Counties through 430 PM
CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles west of Queen City, or 13 miles southwest of Lancaster, moving
southeast at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Kirksville, Queen City, Novinger, Greentop, Worthington and Livonia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4043 9289 4055 9272 4038 9239 4024 9250
4015 9270
TIME...MOT...LOC 2057Z 307DEG 15KT 4039 9273
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausSpecial weather statement, Sep 17, 3:58 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
358 PM CDT Fri Sep 17 2021
KSZ025-172130-
Atchison KS-
358 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of western Atchison
County through 430 PM CDT...
At 357 PM CDT, Doppler radar was tracking a strong thunderstorm over
Muscotah, or 9 miles south of Horton. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Effingham, Muscotah and Arrington.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3955 9557 3963 9545 3942 9524 3942 9557
TIME...MOT...LOC 2057Z 315DEG 2KT 3953 9549
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CDBSpecial weather statement, Sep 17, 4:18 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
418 PM CDT Fri Sep 17 2021
MOZ013-020-021-172145-
Buchanan MO-Clinton MO-De Kalb MO-
418 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of east central
Buchanan, northwestern Clinton and southwestern DeKalb Counties
through 445 PM CDT...
At 418 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stewartsville, or 9 miles northeast of Gower, moving south at 10 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gower, Stewartsville and Easton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3971 9466 3978 9457 3980 9449 3964 9437
3959 9447 3959 9461
TIME...MOT...LOC 2118Z 349DEG 8KT 3973 9452
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausLocal storm report, Sep 17, 4:23 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
423 PM CDT FRI SEP 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 3 WNW STEWARTSVILLE 39.76N 94.54W
09/17/2021 E1.00 INCH DEKALB MO EMERGENCY MNGR
&&
CDBSpecial weather statement, Sep 17, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
501 PM CDT Fri Sep 17 2021
MOZ016-017-172230-
Adair MO-Sullivan MO-
501 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of western Adair and
east central Sullivan Counties through 530 PM CDT...
At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Novinger, or 10 miles west of Kirksville, moving southeast at 5 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Novinger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4021 9292 4030 9275 4017 9262 4010 9272
4009 9287
TIME...MOT...LOC 2201Z 334DEG 5KT 4019 9277
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
KlausThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 3:29 PM CDT | Special Weather Statement | EAX | DeKalb | 31 min |
| Sep 17, 3:57 PM CDT | Special Weather Statement | EAX | Schuyler | 33 min |
| Sep 17, 4:18 PM CDT | Special Weather Statement | EAX | Clinton | 27 min |
| Sep 17, 5:44 PM CDT | Special Weather Statement | EAX | Platte | 31 min |
| Sep 17, 3:45 PM CDT | Special Weather Statement | EAX | Atchison | 30 min |
| Sep 17, 3:58 PM CDT | Special Weather Statement | EAX | Atchison | 32 min |
Nearby
Special Weather Statements in Missouri, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.